Georgia, 2018Damaging Wind in Georgia, July 2, 2018
July 2, 2018 · NWS JAX · 1 event in 1 county or zone
A pulse severe storm formed during the late evening as a result of sea breeze and boundary mergers over a moist and unstable airmass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pulse severe storm formed during the late evening as a result of sea breeze and boundary mergers over a moist and unstable airmass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 2, 2:41 PM EST, 5 hours 10 minutes earlier.
Area forecast discussion, Jul 2, 2:41 PM EST, 5 hours 10 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
341 PM EDT Mon Jul 2 2018
.NEAR TERM /Through Tuesday/...
The east coast sea breeze was moving inland this afternoon, with
widely scattered showers and storms developing along the boundary
to the west of I-95. Drier air aloft has moved into the region due
to ridging aloft, and this will lead to dry conditions for the
east coast beaches and only scattered showers and storms across
the interior. The Gulf coast sea breeze was slowly moving inland
as well, and the best chance of storms will be across the Suwanee
Valley in the late afternoon to early evening.
The region was in between two areas of low pressure, with one
along the northern Gulf coast and another to the northeast of the
Bahamas. Both low pressure areas will shift slowly to the west
tonight, and heights will begin to fall across the region. Surface
high pressure will build north of the region, and deep
northeasterly flow will develop. A coastal trough will bring an
increase in moisture late tonight into Tuesday morning, and there
is a slight chance of a coastal shower as the trough moves inland.
The best chance of storms will be well inland in the deep east
northeast to northeasterly flow. Highs will be in the mid/upper
80s along the beaches and the lower 90s inland.
.SHORT TERM /Tuesday Night Through Wednesday Night/...
Tuesday Night: The upper level low and associated surface trough
will move closer to the region Tuesday night, with temperatures
cooling aloft. Enhanced convection is forecast to develop over the
coastal waters, with widely scattered showers and storms moving
into the coastal areas towards daybreak on Wednesday.
Independence Day: Guidance has continued to speed up the
progression of the upper low pressure, now moving it over the
region during peak heating on Independence Day. Scattered to
numerous showers and storms will develop along the east coast in
the morning, and then move across the interior through the day.
Isolated severe storms are possible, with large hail and gusty
winds. Highs will be near normal in mid 80s to lower 90s.
Wednesday Night: The upper low will then move into the
northeastern Gulf Wednesday night, with convection shifting off to
the west. Scattered coastal showers are possible in the easterly
flow overnight.
.LONG TERM /Thursday Through Monday/...
Upper level low moves to the west over the Gulf of Mexico on
Thursday. Another upper level weakness will develop over the
region Friday afternoon into Friday night, with cool temperatures
aloft, and unsettled conditions prevailing. PWAT values remain
near 1.5" to 1.8". Scattered to numerous showers and storms are
expected each afternoon. Stronger pulse storms will be capable of
gusty winds, and hail, possibly over 1 inch. Temperatures and
heat index values will remain near normal for early July.
&&
.AVIATION...
VFR conditions will prevail for the east coast TAF sites through
tonight. Showers/storms are possible near KGNV from 21-01Z.
Coastal showers are possible for the east coast TAF sites
beginning near daybreak on Tuesday. Light patchy fog is possible
at KVQQ and KGNV tonight.
&&
.MARINE...
Weak high pressure situated along the U.S. eastern seaboard will
become reinforced by a stronger western Atlantic ridge by late
tonight and Tuesday, with a weak surface trough pushing westward
across the Florida peninsula on Wednesday. This weather pattern
will keep onshore winds in place over our coastal waters this
week, with our local pressure gradient tightening somewhat on
Tuesday in advance of the surface trough approaching the Florida
peninsula from the east. Winds will become east-northeast later
tonight and Tuesday, but winds and seas will remain below Small
Craft Exercise Caution levels into the upcoming weekend. Our local
pressure gradient will loosen by late Wednesday and Thursday, and
winds will subtly shift to an east-southeasterly direction later
this week as the weak trough moves into the eastern Gulf of
Mexico.
Rip Currents: Moderate risk of rip currents through Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 92 72 89 / 20 40 10 60
SSI 78 87 76 85 / 20 20 30 60
JAX 74 90 74 89 / 20 20 20 50
SGJ 75 86 74 86 / 20 20 20 40
GNV 73 91 72 89 / 30 40 10 60
OCF 73 90 72 88 / 30 50 20 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
Kennedy/Nelson/Corless
In the hours before
Special weather statement, Jul 2, 5:12 PM EST, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
612 PM EDT MON JUL 2 2018
FLZ036-022245-
Alachua FL-
612 PM EDT MON JUL 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALACHUA COUNTY UNTIL 645
PM EDT...
At 611 PM EDT, Doppler radar was tracking a strong thunderstorm over
Newnans Lake, or near Gainesville, moving west at 15 mph.
Wind gusts of 40 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Gainesville, University Of Florida, Gainesville Airport, Rochelle and
Newnans Lake.
LAT...LON 2970 8221 2955 8221 2954 8248 2976 8248
TIME...MOT...LOC 2211Z 091DEG 15KT 2965 8227
MCGINNIS
Special weather statement, Jul 2, 5:29 PM EST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
629 PM EDT MON JUL 2 2018
FLZ040-022300-
Marion FL-
629 PM EDT MON JUL 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
700 PM EDT...
At 629 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rainbow Lakes Estates, moving southwest at 10 mph.
Wind gusts of 40 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Rainbow Lakes Estates, Dunnellon and Romeo.
LAT...LON 2903 8244 2905 8247 2905 8249 2904 8250
2904 8253 2922 8253 2922 8240 2924 8240
2910 8231 2901 8242
TIME...MOT...LOC 2229Z 060DEG 7KT 2914 8244
MCGINNISSpecial weather statement, Jul 2, 5:50 PM EST, 2 hours 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
650 PM EDT MON JUL 2 2018
FLZ031-022315-
Bradford FL-
650 PM EDT MON JUL 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BRADFORD COUNTY UNTIL 715
PM EDT...
At 650 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sampson, or near Starke, moving northwest at 15 mph.
Wind gusts of 40 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
New River, Sampson, Hampton and Brooker.
LAT...LON 2999 8224 2988 8212 2984 8212 2984 8218
2985 8220 2984 8221 2988 8234
TIME...MOT...LOC 2250Z 122DEG 15KT 2987 8216
MCGINNISSpecial weather statement, Jul 2, 7:02 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
802 PM EDT MON JUL 2 2018
FLZ020-030030-
Hamilton FL-
802 PM EDT MON JUL 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HAMILTON COUNTY UNTIL 830
PM EDT...
At 802 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jasper, moving west at 10 mph.
Wind gusts of 40 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Jasper.
LAT...LON 3058 8305 3055 8284 3046 8283 3042 8286
3043 8299 3043 8307
TIME...MOT...LOC 0002Z 095DEG 7KT 3048 8291
MCGINNISSpecial weather statement, Jul 2, 7:19 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
819 PM EDT MON JUL 2 2018
FLZ020>022-030045-
Columbia FL-Hamilton FL-Suwannee FL-
819 PM EDT MON JUL 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COLUMBIA...
NORTHEASTERN SUWANNEE AND SOUTHEASTERN HAMILTON COUNTIES UNTIL 845 PM
EDT...
At 819 PM EDT, Doppler radar was tracking a strong thunderstorm over
White Springs, moving northwest at 20 mph.
Wind gusts of 40 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
White Springs and Suwannee Springs.
LAT...LON 3033 8271 3027 8272 3028 8281 3041 8302
3054 8284
TIME...MOT...LOC 0019Z 140DEG 16KT 3034 8279
MCGINNISSpecial weather statement, Jul 2, 7:26 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
826 PM EDT MON JUL 2 2018
FLZ020-GAZ162-030115-
Hamilton FL-Echols GA-
826 PM EDT MON JUL 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON AND WESTERN
ECHOLS COUNTIES UNTIL 915 PM EDT...
At 826 PM EDT, Doppler radar was tracking a strong thunderstorm near
Statenville, moving west at 15 mph.
Wind gusts of 40 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Jasper, Jennings, Statenville and Mayday.
LAT...LON 3063 8315 3063 8314 3079 8313 3080 8313
3081 8310 3083 8310 3083 8309 3085 8309
3081 8291 3073 8283 3058 8284 3049 8289
3049 8295 3051 8316
TIME...MOT...LOC 0026Z 103DEG 13KT 3069 8294
MCGINNISThunderstorm Wind, Echols
- When
- July 2, 7:51 PM EST
- Where
- Echols County, Statenville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.700, -83.030
A tree was blown down onto a power line near the intersection of US Highway 129 and GA State Road 94.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Oklahoma, July 2 to 25, 2018185 injured · 1 event
- Flash Flooding and Flooding in Minnesota, July 2 to 5, 20181 death · $1.5 million · 12 events
- Flash Flooding and Flood in Tennessee, July 2 to 6, 20181 death · 1 injured · $3,000 · 50 kt wind · 11 events
- Hail and Damaging Winds in North Dakota, July 2 to 3, 2018$1.1 million · 1.75 in hail · 33 events
- Flash Flooding and Hail in Pennsylvania, July 2, 2018$1.4 million · 1 in hail · 20 events
- Damaging Winds in New York, July 2, 2018$145,000 · 55 kt wind · 14 events
- Flash Flooding and Flood in Kentucky, July 2 to 3, 2018$100,000 · 53 kt wind · 7 events
- Damaging Wind and Lightning Strike in Virginia, July 2, 2018$83,000 · 50 kt wind · 2 events
- Flash Flood and Damaging Winds in Pennsylvania, July 2, 2018$40,000 · 52 kt wind · 11 events
- Damaging Winds in Indiana, July 2, 2018$45,000 · 54 kt wind · 2 events
- Hail and Damaging Winds in Montana, July 2 to 3, 20181.75 in hail · 32 events
- Damaging Winds in New York, July 2, 2018$19,000 · 52 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 771957.